Tag Archives: Narconon treatment center

Why Heroin Is Being Used More Than Oxycodone And Heroin

Police officials are shocked by heroin levels on the street.  Not only are heroin overdoses happening more frequently, tests are showing higher concentrations of the drug.  Current trends show heroin as a greater death threat than oxycodone and bath salts.

Users may be turning to heroin from oxycodone due to recent changes in formula.  The makers of Oxycontin and other prescription opiates recalled all the capsules that drug abusers were crushing into powder to be mixed with water for injection.  Oxycontin is time-released, designed to last twelve hours; by crushing it, users would get a better high.  The new formula, however, turns to gel when it comes into contact with moisture, thus thwarting efforts to abuse it.

Heroin is also a cheaper alternative to prescription opiates.  Those addicted to painkillers may sell two days’ worth of meds and end up with a week’s worth of heroin, finding themselves with a needle in their arm when they swore they never would.

The trouble with heroin, however, is that it doesn’t come in a clearly-marked tablet with standard dosages in each.  It comes in a white powder that is often laced with other drugs or made in different levels of purity.  If you don’t know what you’re doing, or if you’re used to one formula and inadvertently take a different kind, you might be in for a rude awakening.

Signs Of Heroin Overdose

A person who is overdosing on heroin may have slowed breathing, dry mouth, lowered blood pressure, heavy limbs, slow movements and extreme drowsiness.  The tongue may become discolored and the pupils may shrink to the size of pinpoints.  Fingernails and lips may turn blue.  They may have muscle spasms, experience a seizure, or go into a coma.

Don’t delay if you think someone is overdosing on heroin.  If the user is treated early enough, he can be saved.  If not, death is likely.

Heroin Use

More and more teens are turning to heroin use.  Parents should be aware of the signs of heroin use and bring up the subject with their children–it could save their lives.

Signs of heroin use include:

•    Drug paraphernalia around the house, including syringes, things that might be tied around the arm such as neckties or belts, and items used to heat up heroin such as spoons or the cut-out bottom of a soda can.
•    Heroin can also be snorted, so there may be white residue left on hard surfaces and things used to inhale, such as rolled up bills or cut up straws.
•    Heroin users have a signature look–pale and wan, dark circles under the eyes, bony and gaunt.
•    Addicts also experience constipation, depression and decreased sensitivity, especially to pain.
•    Users may have marks on the arms where needles have sought out veins.  There are other, less obvious locations such as between the toes or on the feet.
•    Heroin withdrawal is noticeable when the individual has flu-like symptoms that last for several days. These include vomiting, diarrhea, insomnia, muscle and bone aches and depression.

The longer a heroin user takes the drug the higher their drug tolerance becomes. They are at high risk for health problems and overdose deaths.

Families should get loved ones immediate help if they think they are using heroin. The Narconon treatment center achieves a success rate where seven out of ten graduates stay permanently drug free.

For more information contact us today.

Source:  http://bangordailynews.com/2012/09/24/news/midcoast/increased-heroin-on-street-surpasses-oxycodone-bath-salts-as-latest-drug-death-threat/?ref=latest